Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Anomalies associated to the polar decomposition of $ {\rm GL}(n,{\bf C})$

Author: Steven Rosenberg
Journal: Trans. Amer. Math. Soc. 334 (1992), 749-760
MSC: Primary 58G26; Secondary 58G10, 81T50
MathSciNet review: 1075383
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ D$ be a selfadjoint elliptic differential operator on a hermitian bundle over a compact manifold. For positive $ D$, the variation of the functional determinant of $ D$ under positive definite hermitian gauge transformations is calculated. This corresponds to computing a gauge anomaly in the nonunitary directions of the polar decomposition of the frame bundle $ {\text{GL}}(E)$. The variation of the eta invariant for general $ D$ is also calculated. If $ D$ is not selfadjoint, the integrand in the heat equation proof of the Atiyah-Singer Index Theorem is interpreted as an anomaly for $ {D^{\ast} }D$ . In particular, the gauge anomaly for semiclassical Yang-Mills theory is computed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G26, 58G10, 81T50

Retrieve articles in all journals with MSC: 58G26, 58G10, 81T50

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society